T Nation

Magnesium, Vitamin D, and TRT

I have always been a big fan of magnesium. Since starting TRT it doesn’t have quite the same relaxing effect that it had pre TRT. 400mg of mag glycinate would have knocked me straight out. I have also noticed that the past 10 days my rear delt has been twitching which I suspect has something to do with a Magnesium deficiency. I remember hearing on some of the TOT roundtable videos or possibly somewhere else that magnesium burns through lots of magnesium. Does anyone have any insight on TRTs effect on Magnesium?

I have also noticed that after I take 5000iu of Vitamin D daily for a few weeks that I can start to feel anxious. An article on vitamindanswers .com states that a lack of Magnesium could be to blame.

Any thoughts are appreciated.

I cannot speak to how/whether test burns through magnesium. I can speak to Vit d supplementation and magnesium supplementation. When I take Vit d (anything above 1000 iu’s) for a length of time it starts to cause overstimulation (I feel it in my jaw, I get insomnia, I’m anxious). For some people it overstimulates (whether mag is good or not). However, I have heard what you mentioned that it might cause an imbalance of potassium and magnesium. Regarding TRT being in the mix, I have found that test is very stimulating for me as well, and I have felt less of a relaxing effect from magnesium.

@scoremonger thanks for the feedback. I feel the exact same thing from the Vitamin D. A tightness that is hard to describe. Thank you for affirming that I am not a mutant. I took a magnesium this morning to see how it makes me feel. I don’t feel too much. If I would have done that prior to TRT I wouldn’t even be able to stay awake.